Alert archive / Kansas / Snow Advisories in 2007

Snow Advisory 3, NWS Dodge City, KS

January 30, 20075 counties in Kansas

NWS Dodge City, KS issued this snow advisory at Jan 30, 2007, 2:38 PM CST for 5 counties in Kansas. It took effect at Jan 31, 2007, 6:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2007, 2:38 PM CST (20:38 UTC)
In effect from
Jan 31, 2007, 6:00 AM CST
Expired
Jan 31, 2007, 3:26 PM CST
In force
9 hr
Issued by
NWS Dodge City, KS

Counties Barber County, KS, Clark County, KS, Comanche County, KS, Kiowa County, KS, Pratt County, KS

The radar

The Dodge City radar (KDDC), 83 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.6 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2007-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2007-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
-61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KDDC 302038
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
238 PM CST TUE JAN 30 2007

...SNOW HEADED TO SOUTH CENTRAL KANSAS...

.A STORM SYSTEM OVER THE DESERT SOUTHWEST WILL APPROACH
KANSAS WEDNESDAY AND BRING SNOW TO SOUTH CENTRAL KANSAS.

KSZ088>090-310445-
/O.NEW.KDDC.SN.Y.0003.070131T1200Z-070201T0600Z/
CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...ASHLAND...MINNEOLA...COLDWATER...
PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
238 PM CST TUE JAN 30 2007

...SNOW ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT CST
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT CST
WEDNESDAY NIGHT. 

SNOW WILL DEVELOP EARLY WEDNESDAY MORNING AND CONTINUE
PERIODICALLY THROUGH WEDNESDAY EVENING...WITH ACCUMULATIONS OF 1 TO
3 INCHES. ROADS WILL BECOME SNOWPACKED AND HAZARDOUS. SOUTH WINDS
AT 15 TO 25 MPH WILL RESULT IN SOME BLOWING AND DRIFTING OF SNOW.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
4 follow-up statements
000 
WWUS43 KDDC 310321
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
921 PM CST TUE JAN 30 2007

...MORE ACCUMULATING SNOW HEADED FOR SOUTH CENTRAL KANSAS...

.A STORM SYSTEM OVER THE DESERT SOUTHWEST THIS EVENING WILL MOVE
QUICKLY NORTHEAST ACROSS OKLAHOMA AND SOUTHERN KANSAS TOMORROW.
AS IT MOVES THROUGH, SNOW WILL DEVELOP ACROSS SOUTH CENTRAL KANSAS
BY EARLY WEDNESDAY AND IS EXPECTED TO ACCUMULATE.

KSZ080-081-311130-
/O.EXA.KDDC.SN.Y.0003.070131T1200Z-070201T0600Z/
KIOWA-PRATT-
INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT
921 PM CST TUE JAN 30 2007

...SNOW ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT CST
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT CST
WEDNESDAY NIGHT. 

SNOW WILL DEVELOP EARLY WEDNESDAY MORNING AND CONTINUE
PERIODICALLY THROUGH WEDNESDAY EVENING...WITH ACCUMULATIONS OF
1 TO 3 INCHES. ROADS WILL BECOME SNOWPACKED AND HAZARDOUS. IN
ADDITION, SOUTH WINDS AT 15 TO 25 MPH WILL RESULT IN SOME BLOWING
AND DRIFTING OF SNOW.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

KSZ088>090-311130-
/O.CON.KDDC.SN.Y.0003.070131T1200Z-070201T0600Z/
CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...ASHLAND...MINNEOLA...COLDWATER...
PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
921 PM CST TUE JAN 30 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO
MIDNIGHT CST WEDNESDAY NIGHT...

A SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT
CST WEDNESDAY NIGHT. 

SNOW WILL DEVELOP EARLY WEDNESDAY MORNING AND CONTINUE
PERIODICALLY THROUGH WEDNESDAY EVENING...WITH ACCUMULATIONS OF
1 TO 3 INCHES. ROADS WILL BECOME SNOWPACKED AND HAZARDOUS. SOUTH
WINDS AT 15 TO 25 MPH WILL RESULT IN SOME BLOWING AND DRIFTING OF
SNOW.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

LACY
000 
WWUS43 KDDC 310931
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
331 AM CST WED JAN 31 2007

...MORE ACCUMULATING SNOW HEADED FOR SOUTH CENTRAL KANSAS...

.A STORM SYSTEM WILL MOVE OUT OF THE DESERT SOUTHWEST AND QUICKLY ACROSS
NORTHEAST ACROSS OKLAHOMA AND SOUTHERN KANSAS TODAY. AS IT MOVES
THROUGH... SNOW WILL DEVELOP ACROSS SOUTH CENTRAL KANSAS EARLY IN
THE DAY AND CONTINUE THROUGH THE AFTERNOON BEFORE TAPERING OFF. 

KSZ080-081-088>090-311745-
/O.EXT.KDDC.SN.Y.0003.070131T1200Z-070201T0100Z/
KIOWA-PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT...
ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...
KIOWA...SUN CITY
331 AM CST WED JAN 31 2007

...SNOW ADVISORY NOW IN EFFECT UNTIL 7 PM CST THIS EVENING...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 7 PM CST THIS EVENING. 

SNOW WILL DEVELOP AROUND DAYBREAK AND CONTINUE PERIODICALLY
THROUGH WEDNESDAY AFTERNOON...WITH ACCUMULATIONS OF 1 TO 3
INCHES. ROADS WILL BECOME SNOWPACKED AND HAZARDOUS. SOUTH WINDS AT
15 TO 25 MPH WILL RESULT IN SOME BLOWING AND DRIFTING OF SNOW.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$


18
000 
WWUS43 KDDC 311737
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1137 AM CST WED JAN 31 2007

...MORE ACCUMULATING SNOW HEADED FOR SOUTH CENTRAL KANSAS...

.A STORM SYSTEM WILL MOVE OUT OF THE DESERT SOUTHWEST AND QUICKLY
ACROSS NORTHEAST ACROSS OKLAHOMA AND SOUTHERN KANSAS TODAY. SNOW
WILL GRADUALLY TAPER OFF THIS AFTERNOON IN SOUTH CENTRAL KANSAS.


KSZ080-081-088>090-010100-
/O.CON.KDDC.SN.Y.0003.000000T0000Z-070201T0100Z/
KIOWA-PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT...
ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...
KIOWA...SUN CITY
1137 AM CST WED JAN 31 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. 

SNOW WILL CONTINUE SOUTH OF A LINE FROM ASHLAND TO GREENSBURG
THROUGH EARLY AFTERNOON. TOTAL SNOW ACCUMULATIONS WILL BE FROM 3 TO
5 INCHES WITH ISOLATED LOCATIONS RECEIVING 6 INCHES. THE SNOW WILL
TAPER OFF TO FLURRIES IN ASHLAND AND PRATT BY NOON.

SOUTH WINDS AT 15 TO 25 MPH WILL RESULT IN SOME BLOWING AND
DRIFTING OF SNOW.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS43 KDDC 312126
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
326 PM CST WED JAN 31 2007

...FREEZING DRIZZLE EXPECTED THIS EVENING...

.THE SNOW HAS ENDED BUT LIGHT FREEZING DRIZZLE WILL DEVELOP AHEAD
OF A COLD FRONT THIS EVENING.


KSZ080-081-088>090-010530-
/O.CAN.KDDC.SN.Y.0003.000000T0000Z-070201T0100Z/
/O.NEW.KDDC.WW.Y.0003.070131T2126Z-070201T0600Z/
KIOWA-PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT...
ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...
KIOWA...SUN CITY
326 PM CST WED JAN 31 2007

...SNOW ADVISORY IS CANCELLED...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT.
THE SNOW ADVISORY HAS BEEN CANCELLED. 

THE SNOW HAS ENDED ACROSS SOUTH CENTRAL KANSAS BUT ROADS REMAIN
SLICK. FREEZING DRIZZLE IS EXPECTED TO DEVELOP THIS EVENING
AND PERSIST THROUGH MIDNIGHT WHICH COULD MAKE FOR EVEN MORE
SLICK SIDEWALKS AND ROADS.

A WINTER WEATHER ADVISORY IS ISSUED WHEN THE WEATHER THREAT IS AN
INCONVENIENCE TO PEOPLE OUTDOORS OR CAN PRODUCE DIFFICULTY IN
TRAVEL. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...
AND USE CAUTION WHILE DRIVING.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this snow advisory went out at Jan 30, 3:21 AM CST, 11 hours 17 minutes earlier.

Area forecast discussion, Jan 30, 3:21 AM CST, 11 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
321 AM CST TUE JAN 30 2007

.DAYS 1-2...

FOCUS THIS MORNING WILL BE ON PCPN CHANCES WEDNESDAY.

MAIN DIFFERENCES IN THE NAM/GFS AT 00Z WAS THE SFC FRONT AND
85H/7H BAROCLINIC ZONE WED WITH THE NAM FURTHER NORTH THAN THE
GFS. ALSO THE SFC FEATURES FROM THE GFS THIS MORNING WERE SIMILAR
TO THE ECMWF/UKMET AND CANADIAN MODELS. IT IS INTERESTING TO NOTE
THAT DESPITE THE FURTHER NORTH SOLUTION OF THE NAM THE I285 SFC
FROM THE NAM WAS VERY SIMILAR TO THE GFS AT 18Z WED WHICH ALSO
SUPPORTED THE BETTER ISENTROPIC LIFT BEING FURTHER SOUTH. GIVEN
THIS WILL BE TRENDING TOWARDS A FURTHER SOUTH SOLUTION OF PCPN
THIS MORNING WHICH WOULD STILL FAVOR AREAS IN OUR SE CWA SEEING 1
TO 2 INCHES OF SNOW BY 12Z THURSDAY. WILL THEREFORE CONTINUE WITH
LIKELY POPS IN THESE LOCATIONS WED AFTERNOON AND EARLY WEDNESDAY
NIGHT. FURTHER NORTHWEST HOWEVER WILL TAPER POPS OFF DURING THE
DAY ON WEDNESDAY AS ISENTROPIC DOWNGLIDE DEVELOPS AND 85H-7H
BAROCLINIC ZONES MOVES SOUTH AND SOUTHEAST OF THE AREA.
TEMPERATURES ON WEDNESDAY ARE NOT EXPECTED TO VARY MUCH FROM
TONIGHTS LOWS AND KEPT DIURNAL CHANGE TO 10F OR LESS.

UNTIL THEN EXPECTING ONLY INCREASING CLOUDS LATER TODAY WITH
TEMPS SOME 10F COOLER THAN YESTERDAY BASED ON 85H TEMPS.

.DAYS 3-7...

THE CURRENT GRIDS FOR THE EXTENDED PERIOD STILL LOOK VERY
REASONABLE...AND ONLY MINOR ADJUSTMENTS WERE PERFORMED. THE
NUMERICAL MODELS ARE IN SURPRISINGLY GOOD AGREEMENT THROUGH DAY FIVE
AND DEMONSTRATE FAIRLY GOOD CONSISTENCY WITH PREVIOUS RUNS. THE GFS
APPEARED TO INITIALIZE WELL THIS EVENING WITH AIRCRAFT AND SATELLITE
WINDS OVER THE EASTERN PACIFIC AND LARGELY WAS FOLLOWED FOR THE
GRIDS.

THE CLOSED UPPER LEVEL CYCLONE OFF THE CALIFORNIA COAST APPEARS TO
BE OPENING SLOWLY AS THE UPPER LEVEL TROUGH EVIDENT ON SATELLITE
IMAGERY OVER OREGON DROPS SOUTHWARD AND BEGINS TO INTERACT WITH THE
OLD CYCLONE. A VORTICITY MAXIMUM THAT WAS APPROACHING BAJA
CALIFORNIA EARLY THIS MORNING WILL RIPPLE EASTWARD THROUGH THE
SOUTHERN BRANCH OF THE WESTERLIES, BUT MOST OF THE UPPER LEVEL
CYCLONE WILL NOT EJECT UNTIL WEDNESDAY NIGHT AND THURSDAY WHEN IT
PHASES WITH THE NEXT UPPER LEVEL TROUGH...CURRENTLY OVER NORTHERN
ALBERTA...AS IT DIGS INTO THE LONG WAVE TROUGH POSITION OVER THE
CENTRAL UNITED STATES. IT STILL APPEARS THAT THE BULK OF THE UVV AND
PRECIPITATION WITH THE OLD CLOSED LOW WILL BE OVER THE SOUTHERN
PLAINS WITH ONLY LIGHT PRECIPITATION SPREADING INTO SOUTH CENTRAL
KANSAS LATE WEDNESDAY NIGHT AND THURSDAY MORNING. LOW POPS WERE
CONTINUED OVER THE SOUTHEASTERN COUNTIES INTO THURSDAY MORNING.

A VIGOROUS UPPER LEVEL TROUGH ROTATING AROUND THE POLAR VORTEX OVER
HUDSON BAY WILL DIG INTO THE NORTHERN PLAINS THURSDAY NIGHT, AND A
STRONG SURGE OF ARCTIC AIR WILL INVADE KANSAS. THE ARCTIC AIR WILL
ENTER NORTHERN KANSAS LATE THURSDAY AFTERNOON AND INVADE MOST OF THE
STATE BY FRIDAY MORNING. GUIDANCE IS TRENDING DOWNWARD ON
TEMPERATURES FOR THURSDAY NIGHT AND FRIDAY BUT STILL PROBABLY IS
NOT SUFFICIENTLY COLD IN THE ARCTIC AIR. THERE MAY BE SOME FLURRIES
BEHIND THE ARCTIC BOUNDARY AS IT PLUNGES SOUTHWARD THURSDAY NIGHT
AND EARLY FRIDAY, BUT LITTLE SNOW ACCUMULATION IS EXPECTED IN
SOUTHWESTERN KANSAS.

ONCE THE ARCTIC AIR BECOMES ENTRENCHED OVER THE GLACIER IN THE
CENTRAL UNITED STATES, IT WILL BE VERY SLOW TO MODIFY. A SHARP MID
LEVEL BAROCLINIC ZONE WILL PERSIST OVER THE CENTRAL PLAINS THROUGH
THE WEEKEND, AND ANY MINOR JET STREAK ROTATING THROUGH THE FLOW MAY
SUPPORT ENOUGH AGEOSTROPHIC CIRCULATION TO GENERATE SOME LIGHT SNOW.
THE BEST OPPORTUNITY FOR ANYTHING MEASURABLE WILL BE ON THE WEST
SIDE OF THE ARCTIC DOME. ALTHOUGH CERTAINTY IN DETAILS IS VERY LOW
FOUR OR FIVE DAYS IN THE FUTURE, THE ECMWF, GFS AND CANADIAN ALL
SUGGEST THAT AN UPPER LEVEL TROUGH WILL MOVE ACROSS COLORADO INTO
THE TEXAS PANHANDLE LATE FRIDAY NIGHT AND SATURDAY. LIGHT SNOW WAS
INTRODUCED OVER THE SOUTHWESTERN ZONES AFTER MIDNIGHT FRIDAY INTO
SATURDAY MORNING IN THE MOST FAVORED AREA OF UPWARD VERTICAL MOTION.

THE ECMWF CONTINUES ITS TREND TO MAINTAIN MORE TROUGHING OVER THE
CENTRAL UNITED STATES INTO EARLY NEXT WEEK, WHILE THE CANADIAN AND
GFS ARE MORE PROGRESSIVE AND BREAK MORE FLOW THROUGH THE RIDGE NEAR
140W THAN THE ECMWF. SEVERAL OF THE CANADIAN ENSEMBLE MEMBERS
SUGGEST A MORE PROGRESSIVE SOLUTION. THE MODELS HAVE A TENDENCY TO
ATTEMPT TO SCOUR OUT ARCTIC AIR QUICKER THAN ACTUALLY OCCURS. MINOR
UPPER LEVEL TROUGHS IN THE INCREASING MID LATITUDE FLOW WILL SERVE
TO SLOSH THE WEST SIDE OF THE ARCTIC AIR BACK AND FORTH AS THEY MOVE
OVER THE COLD DOME, RESULTING IN CONSIDERABLE UNCERTAINTY IN DAILY
TEMPERATURES THE FIRST PART OF NEXT WEEK. THE GFS ENSEMBLE MEMBERS
VARY WIDELY WITH SPEED OF EROSION OF THE ARCTIC AIR. FOR EXAMPLE,
AT 00Z MONDAY, GFS ENSEMBLE H8 TEMPERATURES OVER SOUTHWEST KANSAS
VARY FROM -15C TO +10C. GIVEN THE LEVEL OF UNCERTAINTY, THE CURRENT
FORECAST OF BELOW AVERAGE TEMPERATURES IN THE 8 TO 10 DAY PERIOD
STILL SEEMS REASONABLE.

&&

.AVIATION...

WINDS WILL BEGIN TO SHIFT TO A MORE NORTHERLY DIRECTION FROM
10-15KTS TODAY ACROSS SOUTHWEST KANSAS AND THE POSSIBILITY DOES
EXITS FOR STRATUS NEAR THE BAROCLINIC ZONE IN CENTRAL KANSAS. CIGS
ARE EXPECTED TO STAY ABOVE 030 SO VFR CONDITIONS ARE EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  32  20  30  15 /   0  30  40  30
GCK  29  18  27  13 /   0  20  30  10
EHA  30  21  28  16 /   0  30  30  30
LBL  34  21  30  16 /   0  30  40  30
HYS  26  15  28  13 /   0  10  30  10
P28  32  21  31  20 /   0  30  70  60

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN18/01/31
Hazardous weather outlook, Jan 30, 5:16 AM CST, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
516 AM CST TUE JAN 30 2007

KSZ030-031-043>046-061>065-074>079-084>087-311130-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-MORTON-STEVENS-
SEWARD-MEADE-
516 AM CST TUE JAN 30 2007 /416 AM MST TUE JAN 30 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STORM SYSTEM JUST OFF THE WEST COAST WILL BRING A CHANCE OF SNOW
LATE TUESDAY NIGHT INTO WEDNESDAY NIGHT. AT THIS TIME A MAJOR
SNOWSTORM IS NOT EXPECTED. SNOW AMOUNTS UP TO AN INCH ARE
POSSIBLE.

A COLD ARCTIC AIR MASS SETTLING INTO KANSAS LATE WEEK WILL YIELD
AFTERNOON HIGHS ONLY IN THE TEENS ON FRIDAY. BRISK NORTH WINDS
COMBINED WITH THIS ARCTIC AIR MASS WILL CREATE BITTER COLD WIND
CHILL READINGS. WIND CHILL VALUES OF 5 TO 15 BELOW ZERO WILL BE
POSSIBLE THURSDAY NIGHT THROUGH FRIDAY NIGHT. PERIODS OF LIGHT
SNOW ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY BUT SIGNIFICANT
ACCUMULATIONS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

KSZ066-080-081-088>090-311130-
STAFFORD-KIOWA-PRATT-CLARK-COMANCHE-BARBER-
516 AM CST TUE JAN 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KANSAS AND SOUTHWEST KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STORM SYSTEM JUST OFF THE WEST COAST WILL BRING SOME LIGHT SNOW
INTO SOUTH CENTRAL KANSAS LATE TUESDAY NIGHT INTO WEDNESDAY
NIGHT. AT THIS TIME A MAJOR SNOWSTORM IS NOT EXPECTED...BUT SNOW
AMOUNTS FROM 1 TO 2 INCHES ARE ARE POSSIBLE.

A COLD ARCTIC AIR MASS SETTLING INTO KANSAS LATE WEEK WILL YIELD
AFTERNOON HIGHS ONLY IN THE TEENS ON FRIDAY. BRISK NORTH WINDS
COMBINED WITH THIS ARCTIC AIR MASS WILL CREATE BITTER COLD WIND
CHILL READINGS. WIND CHILL VALUES OF 5 TO 15 BELOW ZERO WILL BE
POSSIBLE THURSDAY NIGHT THROUGH FRIDAY NIGHT. PERIODS OF LIGHT
SNOW ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY BUT SIGNIFICANT
ACCUMULATIONS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

18

Nearby

Snow Advisories in Kansas, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.